Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 47, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this tornado warning at Jun 1, 2019, 5:56 PM CDT for Pecos County, Reeves County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2019, 5:56 PM CDT (22:56 UTC)
- Expired
- Jun 1, 2019, 6:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.75 in
Counties Pecos County, TX, Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 131 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 4:50 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1238 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.6
The text
As transmitted.
248
WFUS54 KMAF 012256
TORMAF
TXC371-389-012330-
/O.NEW.KMAF.TO.W.0047.190601T2256Z-190601T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Midland/Odessa TX
556 PM CDT Sat Jun 1 2019
The National Weather Service in Midland has issued a
* Tornado Warning for...
Northwestern Pecos County in southwestern Texas...
East central Reeves County in southwestern Texas...
* Until 630 PM CDT.
* At 556 PM CDT, a severe thunderstorm capable of producing a tornado
was located 22 miles southeast of Barstow, or 23 miles southeast of
Pecos, moving east at 10 mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northwestern Pecos and east central Reeves Counties, including the
following locations... Coyanosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3113 10331 3119 10329 3125 10304 3100 10305
TIME...MOT...LOC 2256Z 272DEG 11KT 3116 10324
TORNADO...RADAR INDICATED
HAIL...2.75IN
$$
102 follow-up statements
385
WWUS54 KMAF 012311
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
611 PM CDT Sat Jun 1 2019
TXC371-389-012330-
/O.CON.KMAF.TO.W.0047.000000T0000Z-190601T2330Z/
Pecos TX-Reeves TX-
611 PM CDT Sat Jun 1 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHWESTERN PECOS AND SOUTHEASTERN REEVES COUNTIES...
At 611 PM CDT, a severe thunderstorm capable of producing a tornado
was located 22 miles northwest of Fort Stockton, moving southeast at
15 mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Coyanosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3112 10326 3121 10321 3125 10304 3100 10305
TIME...MOT...LOC 2311Z 295DEG 13KT 3112 10316
TORNADO...RADAR INDICATED
HAIL...2.75IN
$$
10670
WWUS54 KMAF 012318
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
618 PM CDT Sat Jun 1 2019
TXC389-012328-
/O.CAN.KMAF.TO.W.0047.000000T0000Z-190601T2330Z/
Reeves TX-
618 PM CDT Sat Jun 1 2019
...THE TORNADO WARNING FOR SOUTHEASTERN REEVES COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Texas.
LAT...LON 3112 10323 3120 10317 3120 10304 3100 10305
TIME...MOT...LOC 2318Z 302DEG 12KT 3111 10314
$$
TXC371-012330-
/O.CON.KMAF.TO.W.0047.000000T0000Z-190601T2330Z/
Pecos TX-
618 PM CDT Sat Jun 1 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHWESTERN PECOS COUNTY...
At 618 PM CDT, a severe thunderstorm capable of producing a tornado
was located 21 miles northwest of Fort Stockton, moving southeast at
15 mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northwestern Pecos County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3112 10323 3120 10317 3120 10304 3100 10305
TIME...MOT...LOC 2318Z 302DEG 12KT 3111 10314
TORNADO...RADAR INDICATED
HAIL...2.75IN
$$
10What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this tornado warning went out at Jun 1, 5:48 PM CDT, 8 minutes earlier.
Area forecast discussion, Jun 1, 5:48 PM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 548 PM CDT Sat Jun 1 2019 .DISCUSSION... See 00z aviation discussion below. && .AVIATION... There is a chance of TSRA through the next 24 hours. Most of the storms are expected to be along and west of the Pecos River this evening. Winds will be elevated and gusty out of the southeast this evening then decrease some tonight then increase again Sunday afternoon out of the southeast. Low ceilings are expected for HOB tonight into Sunday morning and may impact other terminals as well. && .PREV DISCUSSION... /issued 501 PM CDT Sat Jun 1 2019/ UPDATE... Updated forecast for issuance of Severe Thunderstorm Watch. DISCUSSION... A Severe Thunderstorm Watch has been issued for southeast New Mexico and portions of West Texas until 10 pm MDT/11 pm CDT. The weather grids were updated to include severe mention across the whole watch area. PREV DISCUSSION... /issued 253 PM CDT Sat Jun 1 2019/ DISCUSSION... Not much change expected to the unsettled weather pattern this weekend through the middle of next week. An upper level storm system along the California Coast will remain nearly stationary through Monday and then slowly eject toward the forecast area Tuesday and Wednesday. Ahead of this system deep and persistent southwesterly flow aloft will eject periodic disturbances and interact with a very moist, unstable and sheared atmosphere east of a surface trough/dryline along the extreme west Texas/eastern New Mexico border. Thunderstorms, some severe, are anticipated every day in this regime. Through the day Monday, the highest probability of thunderstorms will be across the southeast New Mexico Plains south to the Guadalupe and Davis Mountains, and the plains immediately adjacent to the mountains. These locations will be closer to the upper level storm system and passing disturbances. By late Monday through Wednesday thunderstorms chances will also increase across the Permian Basin as the system ejects into the southern rockies. Relief is finally forecast to be on the way by next Thursday through Saturday as the upper system ejects east of the area and replaced by upper level ridging with above normal temperatures expected. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 67 87 68 88 / 20 30 40 30 Carlsbad 65 90 67 87 / 50 30 50 30 Dryden 72 91 73 91 / 20 10 40 30 Fort Stockton 69 88 70 88 / 50 20 50 40 Guadalupe Pass 64 84 66 81 / 50 40 60 30 Hobbs 64 85 65 81 / 50 30 60 40 Marfa 60 86 60 84 / 50 30 60 40 Midland Intl Airport 67 88 69 87 / 30 30 40 40 Odessa 67 88 69 86 / 30 30 50 40 Wink 67 90 69 91 / 50 30 50 30 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 99/99/99
Hazardous weather outlook, Jun 1, 2:42 PM CDT, 3 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 242 PM CDT Sat Jun 1 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-021945- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 242 PM CDT Sat Jun 1 2019 /142 PM MDT Sat Jun 1 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms, some severe, will be possible this afternoon and tonight. Large hail, damaging winds, frequent lightning, locally heavy rainfall, and an isolated tornado will be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered thunderstorms, some severe, will be possible over much of West Texas and southeastern New Mexico Sunday and Monday. The best chances for severe thunderstorms will be in the afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 70
In the hours before
Local storm report, Jun 1, 5:06 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
506 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 16 S PECOS 31.18N 103.50W
06/01/2019 E1.50 INCH Reeves TX STORM CHASER
QUARTER TO PING PONG SIZE HAIL
&&
CMRSpecial weather statement, Jun 1, 5:29 PM CDT, 27 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 529 PM CDT Sat Jun 1 2019 TXZ272-276>278-012300- Van Horn and Highway 54 Corridor TX-Marfa Plateau TX- Davis Mountains TX-Davis Mountains Foothills TX- 529 PM CDT Sat Jun 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFF DAVIS AND SOUTH CENTRAL CULBERSON COUNTIES UNTIL 600 PM CDT... At 529 PM CDT, Doppler radar was tracking a strong thunderstorm 15 miles north of Valentine, or 22 miles southeast of Van Horn, moving northeast at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Jeff Davis and south central Culberson Counties. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for southwestern Texas. LAT...LON 3072 10461 3080 10466 3108 10444 3075 10418 TIME...MOT...LOC 2229Z 226DEG 20KT 3081 10456 10
Special weather statement, Jun 1, 5:35 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
535 PM CDT Sat Jun 1 2019
TXZ059-274-012300-
Loving TX-Reeves County Plains TX-
535 PM CDT Sat Jun 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL REEVES...
NORTHWESTERN WARD AND CENTRAL LOVING COUNTIES UNTIL 600 PM CDT...
At 535 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mentone, moving north at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Mentone and Slash Ranch.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
western and southwestern Texas.
LAT...LON 3161 10359 3159 10374 3188 10386 3191 10352
3165 10358 3165 10361
TIME...MOT...LOC 2235Z 172DEG 26KT 3166 10366
10Special weather statement, Jun 1, 5:45 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
545 PM CDT Sat Jun 1 2019
TXZ276-277-279-281-012330-
Central Brewster County TX-Presidio Valley TX-Marfa Plateau TX-
Davis Mountains TX-
545 PM CDT Sat Jun 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREWSTER AND EAST
CENTRAL PRESIDIO COUNTIES UNTIL 630 PM CDT...
At 545 PM CDT, Doppler radar was tracking a strong thunderstorm 24
miles northeast of Big Bend Ranch State Park, moving northeast at 25
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northwestern
Brewster and east central Presidio Counties.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Texas.
LAT...LON 2974 10400 2985 10407 3013 10386 3004 10371
2989 10360
TIME...MOT...LOC 2245Z 227DEG 21KT 2984 10397
10Local storm report, Jun 1, 5:48 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
548 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL MENTONE 31.71N 103.60W
06/01/2019 E1.00 INCH LOVING TX LAW ENFORCEMENT
&&
CMRLocal storm report, Jun 1, 5:52 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
552 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL MENTONE 31.71N 103.60W
06/01/2019 E1.25 INCH LOVING TX LAW ENFORCEMENT
&&
CMRThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:00 PM CDT | Special Weather Statement | MAF | Jeff Davis | 30 min |
| May 31, 7:27 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 63 min |
| May 31, 7:33 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Jeff Davis | 57 min |
| May 31, 7:41 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Reeves | 64 min |
| May 31, 7:45 PM CDT | Special Weather Statement | MAF | Brewster | 30 min |
| May 31, 7:50 PM CDT | Areal Flood Advisory | MAF | Brewster | 3 hr |
| May 31, 7:51 PM CDT | Special Weather Statement | MAF | Jeff Davis | 24 min |
| May 31, 8:17 PM CDT | Special Weather Statement | MAF | Jeff Davis | 13 min |
| May 31, 8:28 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 62 min |
| May 31, 8:32 PM CDT | Special Weather Statement | MAF | Culberson | 43 min |
| May 31, 8:35 PM CDT | Special Weather Statement | MAF | Jeff Davis | 25 min |
| May 31, 8:46 PM CDT | Special Weather Statement | MAF | Reeves | 14 min |
| May 31, 8:56 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 64 min |
| May 31, 9:03 PM CDT | Special Weather Statement | MAF | Jeff Davis | 12 min |
| May 31, 9:12 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 63 min |
| May 31, 9:19 PM CDT | Special Weather Statement | MAF | Culberson | 26 min |
| May 31, 9:22 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves, Ward | 53 min |
| May 31, 9:31 PM CDT | Special Weather Statement | MAF | Winkler | 29 min |
| May 31, 9:47 PM CDT | Special Weather Statement | MAF | Culberson | 28 min |
| May 31, 9:50 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 40 min |
| May 31, 10:13 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Presidio | 62 min |
| May 31, 10:18 PM CDT | Special Weather Statement | MAF | Terrell | 27 min |
| May 31, 11:25 PM CDT | Special Weather Statement | MAF | Brewster | 50 min |
| Jun 1, 12:17 AM CDT | Special Weather Statement | MAF | Brewster | 43 min |
| Jun 1, 3:31 PM CDT | Special Weather Statement | MAF | 44 min | |
| Jun 1, 4:20 PM CDT | Special Weather Statement | MAF | Reeves | 25 min |
| Jun 1, 4:33 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 42 min |
| Jun 1, 4:45 PM CDT | Special Weather Statement | MAF | Reeves | 45 min |
| Jun 1, 4:51 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves, Ward | 54 min |
| Jun 1, 5:29 PM CDT | Special Weather Statement | MAF | Jeff Davis | 31 min |
| Jun 1, 5:35 PM CDT | Special Weather Statement | MAF | Loving | 25 min |
| Jun 1, 5:43 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves, Ward | 77 min |
| Jun 1, 5:45 PM CDT | Special Weather Statement | MAF | Presidio | 45 min |
| Jun 1, 5:47 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves | 58 min |
| Jun 1, 6:23 PM CDT | Severe Thunderstorm Warning | MAF | Loving | 67 min |
| Jun 1, 6:28 PM CDT | Tornado Warning | MAF | Pecos | 47 min |
| Jun 1, 6:34 PM CDT | Special Weather Statement | MAF | 26 min | |
| Jun 1, 6:59 PM CDT | Special Weather Statement | MAF | Presidio | 46 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.